Jump to content

Need some tapering advice


[ge...]

Recommended Posts

Dear Friends,

 

Let me try to summarize what has happened:

 

1. Two weeks ago, while I was progressing slowly, but steadily with my taper, I was diagnosed with a tick-borne disease, babesiosis, and the specialist scared the pants off me. This was in New Jersey, where my MIL resides.

 

2. The very night of my diagnosis, my MIL woke me up twice at night, and I had seizure-like activity. I was so frightened of the diagnosis and of the prospect of using a medication which could kill me that I updose -- I went from 27 to 32 mg in one night.

 

3. The next day, I dropped down to 30 mg and I held there for a while, and then I went down to 29 mg.

 

4. It turned out that they are still not sure if I have babesia, and I am going for another test, and for a thyroid panel next week, as well as to see a counselor.

 

5. I am morbidly depressed, and my doc suggested that I slow down my taper to .5 mg every two weeks. Is that too slow?

 

6. Also, my husband is losing patience with me since my updosing, and we are having major issues. I have to keep tapering if I want to save my marriage. Do you believe that making a 1 mg cut would be too large at this point?

 

7. In addition, the depression makes me feel as though I'm on the brink of suicide. I will not kill myself, but often I wake up wishing I were dead. Is there ANY antidepressant which is compatible with benzos and which does not cause anxiety??? Don't want to go there, but might not have a choice.

 

Sorry I asked so much at once, but my bird brain tends to work in this convoluted, yet structured way. Thanks for your input, friends.

 

Love,

Genie  :-[

Link to comment
Share on other sites

Genie, I don't know about the tapering, as you know someone will be along. 

 

The waking up wishing you were dead is something I am familiar with.  I had that all the time while on benzos.  Once I got off, even with the severe c/t withdrawal, I found those thoughts were GONE!!!!!  The benzos make you have the ideal of suicide even if you know that you will never do it.  You just think about dying all the time.  And you feel like you don't care if you do.  But those feelings aren't real.  It's just another lie the benzos put in your head. 

 

Please don't think about going on another AD.  I found the depression also went away.  I was very sad at times for various reasons but I wasn't depressed like before.  Going on another drug, especially since you are tapering, may not help anyway.  I've read they just don't work like they did before.

 

Hang in there, we are all pulling for you.

 

Love,

Ts

Link to comment
Share on other sites

another pill is not the answer - some excellent therapy would help - a cognitive therapist that won't further drug you.

 

go ahead and taper - for the "occasional" sleepless night take a sleep aid - easy does the sleep aids as they stop working real fast.  the usual are benadryl, calms forte etc.

 

it sounds like you are continually going through hell so i myself cannot see what would be lost by doing the suggested 10% cuts straight down the line and being done with the hell you are going thru.

Link to comment
Share on other sites

Hello Genie,

I feel very bad for you.  When really depressed as you are, I went on paxil.  I've really got to say that if I hadn't, I might not be here today.  I think when you get so depressed that you feel like you wish you were dead, it doesn't hurt to get on an AD for a little while.  I found paxil was easy to get on and off.  I've heard horror stories about getting on and off Effexor so I would definitely stay away from that one if you decide to go on an AD.  Best of luck to you!

:)

Link to comment
Share on other sites

Hi Genie,

 

1mg cut from 29mg is just 3.4% of your dose. Having said this, a few people do seem to be very sensitive, even to very small cuts, so why not follow the suggestion of your doctor and try cuts of 0.5mg. At the same time though, you do not have to stick to new cuts every 14 days. You might find that making these smaller cuts is all you need to move forward and you might feel up a new 0.5mg cut after 7 days. If so, you still will be tapering at a rate of 1mg every two weeks.

Link to comment
Share on other sites

  • 2 weeks later...

Dear TS,

 

Thanks for your kind advice about the ADs. I am well aware that taking benzos, as well as withdrawal, causes severe depression -- even suicidal depression, which is why I'm seeing a counselor. Hopefully, she will be helpful to me. Actually, I have not even tried an AD since 2002, when I went cold turkey and some doctors foisted the stuff on me. I only stayed on the ADs for a couple of weeks, and they made me so agitated, that I cold turkeyed off them with no adverse effects, considering the short time I was on them. Yes, there are days when I wish I weren't around. I know most of this is benzo-related, but the prospect of hospitalization for babesia does not turn me on either. But, I'll know more about that this week, and hey, we cannot pick our illness, and I will have to learn to just accept that.

 

Love,

Genie  :smitten:

Link to comment
Share on other sites

Hi Colin, Silver, Summer and TS,

 

Colin, thanks for pointing out that there were posts in response to my tapering questions. Maybe tapering .5 mg every two weeks might be the answer. This is what Reg Peart suggested to me, too. I just thought 1 mg wasn't a big deal at my dose, but perhaps I'm wrong, as I've been through a lot.  The strange thing is that I felt a 1 mg cut after only four days. Maybe it has to do with the size of the cut or with the fact that I have been getting out more often. Makes me want to vegetate in my safe haven.

 

Silver, and TS, I agree thoroughly that another drug is not the answer. How do I know how this drug might affect me? I'm already on antithyroid medication, as well as this vile Valium, and another drug added to the mix might make me feel worse. I also believe the benzos are what are making me terribly depressed. Feeling as though I wish I were not around seems to be a common thread here. It varies from day to day, from hour to hour. Right now, I feel a lot better.

 

Summer, I am glad an AD helped you. My problem is that, perhaps because my thyroid is hyperactive, I have a problem with ADs. I tried Paxil, aka Paxhell once and wound up taking more benzos. I tried Elavil and wound up in the ER. So, unless I am ACTIVELY suicidal, I am dealing with the depression through music and counseling. Right now, I'm having a window. Who knows what tomorrow may bring? Isn't this so exciting?

 

Love,

Genie

Link to comment
Share on other sites

genie glade to see you are having a window - i always liked to right those things down so i could read it when i did not have a window - just encouragement that things would get better.
Link to comment
Share on other sites

Silver,

 

Is there anything wrong in making cuts as small as .5 mg at my stage? The last l mg cut I made almost killed me. I had a window yesterday. Today, I'm still not as sick as I was at the week's beginning, but this morning was very stressful, and I don't feel as well as I did yesterday. I realize this isn't a picnic, but wouldn't smaller cuts bring about less anguish?

 

Love,

Genie

Link to comment
Share on other sites

genie it is always your decision - you need to have an understanding of how long it will take to get off the drug and an understanding of how difficult it is to stay on the drug and then weight in.

 

you did have a window eventually at the 1 mg cut - if you have been tracking windows and bad times then you would just have to balance - is it worth it to get off faster - for me it was - harder but it was faster - it was the right thing for me.

 

now if going slow is prolonging your pain - then get off fast - if going fast is unreasonable - more unreasonable then going slow - then go slow - just keep in mind how long it will take to be benzo free going either way - and how much of your life you are sacrificing by suffering a fast taper or suffering a slow taper.

Link to comment
Share on other sites

Hi Genie,

 

As I wrote in my last post, you could always try to taper 0.5mg every 7 days. Smaller cuts, but the same overall taper rate as 1mg cut every 14 day.

Link to comment
Share on other sites

×
×
  • Create New...